Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 53, NWS Atlanta, GA

February 24, 2022Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 24, 2022, 5:10 AM EST for Floyd County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2022, 5:10 AM EST (10:10 UTC)
Expired
Feb 24, 2022, 11:12 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 19.11 ft at Feb 24, 2022, 6:00 AM EST.

actionminormoderate102002/2402/25
Action stage
16 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

251 
WGUS42 KFFC 241010
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
510 AM EST Thu Feb 24 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Armuchee Creek near Armuchee affecting Floyd County.

For the Oostanaula River Basin...including Resaca, Calhoun, Calhoun, 
Armuchee, Armuchee, Rome, Rome US Hwy. 27, Rome Mayos Bar L & D 
Park...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-241845-
/O.NEW.KFFC.FL.W.0053.220224T1010Z-220224T1837Z/
/ARCG1.1.ER.220224T0935Z.220224T1100Z.220224T1236Z.UU/
510 AM EST Thu Feb 24 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Armuchee Creek near Armuchee.

* WHEN...From early this morning to this afternoon.

* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begins along the creek upstream 
  and downstream from the gage on Old Dalton Road.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Thursday the stage was 19 feet and slowly
    rising.
  - Forecast...The river is expected to fall below flood stage by
    midday today and continue falling to 9.6 feet tomorrow
    morning.
  - Flood stage is 19 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525


$$
1 follow-up statement
835 
WGUS82 KFFC 241612
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1112 AM EST Thu Feb 24 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Armuchee Creek near Armuchee affecting Floyd County.

GAC115-241715-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-220224T1612Z/
/ARCG1.1.ER.220224T0935Z.220224T1100Z.220224T1335Z.UU/
1112 AM EST Thu Feb 24 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Armuchee Creek near Armuchee.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Thursday the stage was 18.6 feet.
  - Forecast...The river is expected to fall to 9.6 feet Friday
    morning.


&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:30 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 24, 3:30 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 AM EST Thu Feb 24 2022

.SHORT TERM /Today through Friday/...

At the start of the short term a front is stalled over northern GA
with precipitation well to the NW of the CWA. CAMs and current
observations suggest that all precip will stay north of the front
and FA. Thus, much of the area will see a lull in the precipitation
ahead of our next round of rain showers expected tomorrow. As the
day progresses the warm southwesterly conveyor belt aloft will
continue to advect moisture into the area as upper level high
pressure remains settled over the Gulf Coast. The continued SWRLY
flow aloft in combination with southwesterly flow at the surface
will make for another warm day across the CWA. Highs will easily
reach the upper 80s across central GA with near 90F expected in our
furthest southern counties with mid to upper 70s across northern and
northcentral GA. For another day as temperatures climb 15 to 20
degrees above climo KCSG and KMCN will be at risk of breaking high
temperature records.

Overnight a shortwave trough will move through the Midwest as the
attendant cold front marches towards the CWA reaching NW GA early
tomorrow morning. The front is expected to push into the FA
throughout the day Friday, but diminish in strength as it moves
southeastward. This means that the anticipated precipitation ahead
and along the front will be rather uninspired with the a focus
remaining across northern GA while the rest of the area will see
a dry but cloudy end to the work week. Temperatures Friday are a
little tricky and dependent on the frontal progression. However,
behind the front highs in the 60s are likely with highs in the
warm sector reaching 70s to 80s for another day.

28

.LONG TERM /Friday Night through Wednesday/...

The onset of the long term forecast period will bring cooler
temperatures, particularly across northwest Georgia as a shallow
cooler airmass settles in the wake of a diffuse cold front. Dry
conditions should mostly persist into Saturday under mostly cloudy
skies for most of the area, though a bit of light rain could
increase across far north Georgia late in the day. Rain chances will
increase more appreciably by Saturday night into Sunday ahead of an
incoming shortwave trough. While the trend should be for decreasing
coverage by Sunday night, there remains some discrepancy regarding
the duration of rainfall as the ECMWF holds onto some chance for
showers in central Georgia into Monday as a weak low develops along
the old surface boundary across Florida. At this point, will
continue to hold onto a drying trend by Monday.

The remainder of the forecast period should be fairly quiet and dry
under northwest flow aloft. Temperatures will be on a warming trend
through the week as heights rise, warming back to several degrees
above normal by midweek.

RW

&&

.AVIATION...12Z Update...
VFR currently in place at all terminals. MVFR expected to settle
across all sites around 08/10z this morning along with fog and
reduced vsby potential to IFR/LIFR. Fog with IFR CIGS should
improve to MVFR by mid morning to early afternoon followed by VFR
late this afternoon. Models indicate that another round of MVFR is
possible tonight into Friday morning. Winds will remain calm to
light VRB this morning becoming SSW near 7 kts during day.

//ATL Confidence...12Z Update...
High confidence on winds.
Medium confidence on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          81  59  71  44 /   5   5   5   0
Atlanta         78  59  64  41 /   0  10  20   0
Blairsville     73  51  58  36 /  20  50  50   5
Cartersville    77  54  61  38 /   5  30  40   5
Columbus        84  61  72  46 /   0   0  10   0
Gainesville     76  58  66  43 /   5  20  20   0
Macon           88  59  78  46 /   0   0   5   0
Rome            76  53  61  37 /   5  50  50   5
Peachtree City  80  59  67  41 /   0   5  20   0
Vidalia         90  61  84  54 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....RW
AVIATION...28
Hazardous weather outlook, Feb 24, 4:36 AM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
436 AM EST Thu Feb 24 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
436 AM EST Thu Feb 24 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog is possible in some areas this morning.
Visibilities could drop as low as one half to one quarter of a
mile in these areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:11 PM ESTRiver Flood WarningFFCMurray, Whitfield23 hr
Feb 23, 9:52 PM ESTRiver Flood WarningFFCCatoosa32 hr
Feb 24, 6:10 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Clarke, Crawford and 42 more3 hr
Feb 24, 9:14 AM ESTDense Fog AdvisoryFFCBibb, Butts, Clarke, Crawford, Crisp, Dooly and 22 more46 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.